Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 66, NWS Pittsburgh, PA

June 19, 2006Allegheny County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2006, 9:01 PM EDT for Allegheny County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2006, 9:01 PM EDT (01:01 UTC)
Expired
Jun 19, 2006, 9:45 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Allegheny County, PA

The radar

The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM EDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 19, 3:00 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT MON JUN 19 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
SECONDARY TROF...HIGH CAPES...AND DECENT OMEGA COULD LEAD TO TSTMS
THIS EVENING IF LINE DEVELOPING FROM DETROIT TO INDIANAPOLIS FILLS
IN. INSTABILITY AND CYCLONIC FLOW OVERNIGHT WILL BRING SC TO REGION
OVERNIGHT. ATMOSPHERE DRIES RAPIDLY TOMORROW MORNING AS HIGH
PRESSURE BUILDS EAST BRING PARTLY TO MOSTLY SUNNY SKIES BY TUESDAY
AFTERNOON.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
GFS SHOWS SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING FROM THE
CENTRAL PLAINS INTO THE GREAT LAKES WEDNESDAY. WILL INCLUDE MENTION
OF CHANCE POPS FOR THUNDERSTORMS WEDNESDAY.

ZONAL PATTERN CONTINUES LATE THIS WEEK WITH SERIES OF SHORT WAVES
MOVING ALONG IN FLOW. BROAD UPPER TROUGH SETS UP OVER THE GREAT
LAKES BEGINNING OVER THE WEEKEND INTO EARLY NEXT WEEK.

AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH OF OUR FORECAST AREA
THURSDAY SAGS DOWN ALONG THE OHIO VALLEY AND BECOMES NEARLY
STATIONARY ACROSS THE REGION THROUGH THE WEEKEND. DIFFICULT TO FIND
ANY PROLONGED RAIN-FREE PERIODS WEDNESDAY THROUGH THE WEEKEND. SO
WILL PLAN TO MENTION CHANCE POPS EACH DAY. TEMPERATURES ARE EXPECTED
TO REMAIN A LITTLE ABOVE NORMAL THROUGH FRIDAY WITH A COOL DOWN OVER
THE WEEKEND.

&&

.AVIATION...
SCT-BKN035 THIS AFTERNOON.  SECONDARY TROF...HIGH CAPES...AND DECENT
OMEGA COULD LEAD TO TSTMS THIS EVENING IF LINE DEVELOPING FROM
DETROIT TO INDIANAPOLIS FILLS IN. INSTABILITY AND CYCLONIC FLOW
OVERNIGHT WILL BRING SC TO REGION OVERNIGHT. VSBYS 3 -5 MI FOG
AROUND SUNRISE. EXPECT DRYING FROM MID MORNING ON WITH GENERALLY SCT
CU BY TUES AFTERNOON.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 19, 4:12 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT MON JUN 19 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-200815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
412 PM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT...ESPECIALLY FROM
INTERSTATE 80 AND NORTH. HOWEVER...SEVERE THUNDERSTORMS COULD ALSO
DEVELOP ELSEWHERE THROUGHOUT THE REGION LATER IN THE EVENING. THE
GREATEST THREAT WILL BE FROM LARGE HAIL...STRONG DAMAGING
WINDS...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

In the hours before

Local storm report, Jun 19, 6:28 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     UTICA                   41.44N 79.96W
06/19/2006                   VENANGO            PA   EMERGENCY MNGR

            LARGE TREES DOWN.

&&

TPARRISH
Local storm report, Jun 19, 6:43 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
643 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     FRANKLIN                41.39N 79.84W
06/19/2006                   VENANGO            PA   EMERGENCY MNGR

            LARGE TREE FELL INTO A HOME ON 10TH STREET.

&&

TPARRISH
Local storm report, Jun 19, 6:58 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     6 E OIL CITY            41.43N 79.59W
06/19/2006                   VENANGO            PA   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN IN PRESIDENT NEAR SR62.

&&

TPARRISH
Special weather statement, Jun 19, 7:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT MON JUN 19 2006

PAZ014-022-200015-
ARMSTRONG PA-BUTLER PA-
712 PM EDT MON JUN 19 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BUTLER AND ARMSTRONG...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS IN NORTHEASTERN BUTLER
COUNTY...MOVING EAST AT 25 MPH TOWARD NORTHERN ARMSTRONG COUNTY.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BRADYS BEND...CHICORA AND HOOKER

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

WOODRUM
Local storm report, Jun 19, 7:17 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     5 W KNOX                41.23N 79.63W
06/19/2006                   CLARION            PA   EMERGENCY MNGR

            TREES DOWN.

&&

TPARRISH
Local storm report, Jun 19, 7:29 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
729 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     5 NNE TIONESTA          41.56N 79.41W
06/19/2006                   FOREST             PA   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN NEAR ENDEAVOR ALONG SR666.

&&

TPARRISH

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.